I'm 54 yrs old, and for the past few years I've been dealing with very sharp random pains throughout my entire body. Lately they have been mostly, but not limited to, my fingers and my feet. These pains feel as though someone is stabbing me with an electrified ice pick. They last for several seconds, and lately they do not seem to subside all the way. I had a heart attack in 2006, at which time I was diagnosed with type 2 diabetes. I was on several different medications for about a year, until it got to the point where I could not afford them, nor could I stand the way they made me feel. I stopped taking everything, all 9 meds. I basically feel okay, aside from these sharp pains. I have trouble sleeping due to these. I once read about Diabetic Peripheral Neuropathy. Is it possible this is what I have? Casn this be treated without a lot of drugs? I have lost a lot of weight, and my blood pressure has come down as well as my cholesterol. I do feel tired much of the time. PLEASE POINT ME IN THE RIGHT DIRECTION!!!!
Thanks for writing to the forum!
Yes glove and stocking neuropathy as you are suffering from could be due to diabetes. There are many causes of this nerve disorder including diabetes, hypothyroidism, chronic involvement of liver or kidney, chronic alcohol use etc. Vitamin B12 deficiency too should be looked into. Yes, treatment is possible if the right cause behind this is diagnosed. Consult a neurologist.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.